Drug Safety - Case Reports
The tricyclic antidepressants, while older, still have their place in the treatment of depression today. They are efficacious but less selective and thus have the potential of eliciting many side effects. Anticholinergic delirium is a potential complication when using a tricyclic antidepressant or other anticholinergic agent. Following the Naranjo algorithm, this case report describes a probable amitriptyline-induced delirium in a previously healthy, 36-year-old Caucasian male individual after he promptly resumed his nightly 200-mg amitriptyline dose, following abrupt discontinuation of the medication 1 week earlier. This case emphasizes the importance of drug titration/tapering and therapeutic drug monitoring of patients taking tricyclic antidepressants.
King M, Ashraf N. Tricyclic Antidepressant-Induced Anticholinergic Delirium in a Young Healthy Male Individual. Drug Safety - Case Reports. 2018; 5(1). doi: 10.1007/s40800-017-0069-5.